MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Model Number EX061003CS
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further procedural details to bard.
 
Event or Problem Description
It was reported that post deployment of the stent in the sfa via femoral access, the stent delivery system became hung up.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned delivery system, a detachment of the inner catheter assembly could be confirmed.Considering the event information provided, allegedly this may be a result of the reported difficulties in removing the delivery system from the patient after successful stent deployment.No other defects or deficiencies were found.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The reported event may be related to increased friction between the components of the stent delivery system and the guide wire used.The usage of inappropriately sized accessories or a difficult vessel anatomy as well as insufficient flushing of the device prior to use may be contributing factors to increased friction and subsequent inner assembly detachment.In this case, a 6 f introducer sheath and a device compatible guide wire were used.A hydrophilic-coated guide wire may become stuck in the system if not kept wet throughout use.In this case, it was reported that the delivery system was flushed prior to use and the guide wire was kept wet.Furthermore, it was reported that the tracking vessel was calcified which may be another contributing factor to the reported difficulties in removing the delivery system from the patient.The detachment of the inner assembly also may be a result of rough handling of the device or inadequate environmental conditions during transport or storage.No indication for rough handling could be identified during the evaluation.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states: "if resistance is met while retracting the stent system over a guide wire, remove the stent system and guide wire together." also the ifu states: "flush the inner lumen of the stent system with heparinized normal saline prior to use." in addition, the ifu recommends to use a 6 f (2.0 mm) or larger introducer sheath and a 0.035 inch diameter guide wire of appropriate length during the procedure.Updated 'eval code & desc - conclusion 1' due to completion of evaluation.
 
Event or Problem Description
It was reported that post deployment of the stent in the sfa via femoral access, the stent delivery system became hung up.Reportedly, the tracking path was calcified.There was no reported patient injury.

Brand Name
LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6650230
Report Number9681442-2017-00199
Device Sequence Number926369
Product Code NIP
UDI-Device Identifier04049519001272
UDI-Public(01)04049519001272(17)170630(10)ANZF3686
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model NumberEX061003CS
Device Catalogue NumberEX061003CS
Device Lot NumberANZF3686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date06/19/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight70